Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 360, NWS Memphis, TN

June 14, 2025Itawamba County, Lee County, Monroe County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 14, 2025, 6:03 PM CDT for Itawamba County, Lee County, Monroe County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2025, 6:03 PM CDT (23:03 UTC)
Expired
Jun 14, 2025, 6:29 PM CDT
In force
26 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Itawamba County, MS, Lee County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 33 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1656 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1656 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:30 PM CDT, 3 hours 33 minutes earlier. Its key messages:

  • Updated at 229 PM CDT Sat Jun 14 2025
  • Scattered showers and thunderstorms will continue through the end of next week. Severe weather chances will remain limited during the daytime hours each day with strong winds and localized heavy rainfall as the threats.
  • Hot and humid conditions will develop late next week, with heat indices of 100 to 105 expected by next Saturday.
Area forecast discussion, Jun 14, 2:30 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
230 PM CDT Sat Jun 14 2025

...New DISCUSSION, FIRE WEATHER...

.KEY MESSAGES...
Updated at 229 PM CDT Sat Jun 14 2025

- Scattered showers and thunderstorms will continue through the
  end of next week. Severe weather chances will remain limited
  during the daytime hours each day with strong winds and
  localized heavy rainfall as the threats.

- Hot and humid conditions will develop late next week, with heat
  indices of 100 to 105 expected by next Saturday.

&&

.DISCUSSION...
(This evening through next Friday)
Issued at 229 PM CDT Sat Jun 14 2025

GOES Water Vapor satellite trends place an upper-level low over
southern Indiana this afternoon. Regional WSR-88D radar trends
show isolated/scattered showers and thunderstorms associated with
this low mainly over western Kentucky, southeast Missouri, and
into portions of northern Alabama and north Mississippi.
Meanwhile, another MCS is located over eastern Oklahoma and
western Arkansas. Mostly cloudy to cloudy skies have prevailed
across the Mid-South today with 2 PM temperatures ranging from the
upper 70s to lower 80s.

Additional isolated to scattered showers and thunderstorms are
expected through the remainder of the afternoon. Latest
mesoanalysis yields between 1000-2500 J/kg of surface-based CAPE
with very weak shear. (20 kts or less) As a result, pulse-type
showers and thunderstorms will be the dominant convective mode.
Severe thunderstorm potential will remain low at best with
convective activity gradually weakening around or after sunset.

Short-term model trends indicate another weak open wave trough
will form across portions of the Middle and Lower Mississippi
Valleys over the next 24-36 hours and remain across the region
through Tuesday. This will result in continued convective chances
across the Mid-South during this period, especially each
afternoon/early evening. This pulse-type environment will
continue through early next week with gusty winds the primary
threat for any strong thunderstorms. A localized heavy rainfall
threat will also exist as precipitable water values approach the
99th percentile around 2 inches.

Long-term deterministic and ensemble model solutions indicate an
upper-level ridge over the Southern Plains will gradually build
east into portions of the Lower Mississippi Valley by late next
week with temperatures rising into the lower to middle 90s across
some locations. These warmer temperatures combined with high
dewpoints may result in heat index values approaching heat
advisory criteria around 105 degrees over northwest Mississippi.
Isolated to scattered diurnally driven convection is anticipated
as the Mid-South will remain on the northeastern periphery of the
upper-level ridge axis.

&&

.AVIATION...
(18Z TAFS)
Issued at 1229 PM CDT Sat Jun 14 2025

An upper low has lead to a largely persistence forecast. Sporadic
showers and occasional thunderstorms will continue affecting
terminals through the entire TAF period. Intermittent drops to
MVFR conditions will remain plausible with the movement of
convection. Overnight, showers look to briefly wane as fog
develops over the Mid-South, amids already saturated soils and
calm winds and MVFR conditions prevail. Fog should lift shortly
after sunrise as ceilings improve to VFR. Southwest winds will
remain gusty through this afternoon before going light around
sunset.

AEH

&&

.FIRE WEATHER...
Issued at 229 PM CDT Sat Jun 14 2025

Light winds and high humidity will persist into next week. Shower
and thunderstorm chances will persist each afternoon and evening.
Hot and humid conditions will return late next week with
temperatures rising into the lower to middle 90s.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...CJC
AVIATION...AEH

In the hours before

Special weather statement, Jun 14, 5:48 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Memphis TN
548 PM CDT Sat Jun 14 2025

MSZ015>017-142315-
Itawamba MS-Pontotoc MS-Lee MS-
548 PM CDT Sat Jun 14 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN PONTOTOC...SOUTHWESTERN
ITAWAMBA AND SOUTHERN LEE COUNTIES THROUGH 615 PM CDT...

At 548 PM CDT, Doppler radar was tracking a strong thunderstorm over
Furrs, or over Trace State Park, moving southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tupelo, Pontotoc, Verona, Trace State Park, Tombigbee State Park,
Shannon, Plantersville, Troy, Furrs, Evergreen, Nettleton, Algoma,
Endville, Chiwapa, Mooreville, Ballardsville, Flowerdale, Rough Edge,
Old Union, and Nixon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3409 8852 3409 8872 3408 8872 3408 8886
      3419 8912 3433 8892 3425 8844
TIME...MOT...LOC 2248Z 295DEG 30KT 3422 8889

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

CMA

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:19 PM CDTSpecial Weather StatementMEGShelby26 min
Jun 13, 8:48 PM CDTAreal Flood AdvisoryMEGShelby117 min
Jun 14, 6:30 AM CDTAreal Flood AdvisoryMEGFayette, Shelby2 hr
Jun 14, 8:41 AM CDTRiver Flood WarningMEGFayette, Shelby10 hr
Jun 14, 8:44 AM CDTAreal Flood AdvisoryMEGFayette, Shelby2 hr
Jun 14, 11:47 AM CDTSpecial Weather StatementMEGChickasaw28 min
Jun 14, 1:48 PM CDTRiver Flood WarningMEGTate, Tunica19 hr
Jun 14, 5:48 PM CDTSpecial Weather StatementMEGPontotoc27 min
Jun 14, 6:08 PM CDTAreal Flood AdvisoryMEGLee, Pontotoc9 min
Jun 14, 6:17 PM CDTFlash Flood WarningMEGLee, Pontotoc3 hr
Jun 14, 6:29 PM CDTSpecial Weather StatementMEGMonroe31 min
Jun 13, 7:48 PM CDTAreal Flood AdvisoryMEGCrittenden, Lee, St. Francis2 hr
Jun 14, 8:34 AM CDTSpecial Weather StatementMEGLee26 min
Jun 14, 9:50 AM CDTFlash Flood WarningMEGLee2 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.